Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting Facial Wasting When You're Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

facial wasting

Hello Nelson, My husband was diagnosed a few months ago. He's been taking HIV meds for 3 months. He started on Norvir, Isentress, Presista, and Truvada (vl. over 400,000. ) He reached undetectable in a month but the side effects were bad so...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
It is rare to get lipoatrophy with the HIV medication he has taken. I bet he is losing weight and that makes him look like he has facial wasting.I would concentrate on having him eat at least 2500 calories a day. He should concentrate on... Read more »

Facial wasting and Macrolane

Dear Doc,First, I want to thank you all for the good work, very helpfull here in Portugal!Second,... Read more »

Facial wasting before treatment

Hello Dr Pierone,I have been dignosed HIV positive just 3 week ago, I have been loosing weigh for a... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
Test Positive Aware Network

Banishing Chipmunk Cheeks and Bullfrog Neck

Some people experienced facial wasting as a result of HIV treatment, others got a fat face. Nelson Vergel had the swollen glands on the side of his face that made it look bigger. Vergel, a treatment activist who started as an advocate of exercise... Read more »
Body Positive

Fighting Wasting

On March 24, 2000, Nutritionists In AIDS Care (NIAC) and the AIDS Wasting Foundation (AWF) presented an all-day conference at Hunter College in New York City. The conference was entitled "Progressive Management of AIDS Wasting: 2000," and one of... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

facial wasting

Posted by Anonymous, 2 Replies
Hello All,
I've become obsessive with my concern with facial wasting. I've been positive for over 20 years, and have been very fortunate as I've not developed any AIDS related disorders. However, 3 years ago I was diagnosed with type II diabetes,... Read more »

facial wasting and newfill

Posted by Anonymous, 4 Replies
I am considering a procedure using New-fill for severe facial wasting. Anyone familiar with this? Please give me any first or second hand information about this.
Thanks

Read more »